Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 22, 2005, 4:22 PM PDT for San Bernardino County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 4:22 PM PDT (23:22 UTC)
- Expired
- Jul 22, 2005, 5:15 PM PDT
- In force
- 53 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 222324 FFWSGX CAC071-230015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 422 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 515 PM PDT * AT 414 PM PDT...RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 13 MILES NORTHWEST OF ADELANTO...OR ABOUT 19 MILES NORTHWEST OF VICTORVILLE...NEAR US HIGHWAY 395. THE STORM WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS POSSIBLE ON US HIGHWAY 395. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3481 11745 3481 11766 3460 11765 3459 11739 $$ SMALL
2 follow-up statements
000 WGUS76 KSGX 222353 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 447 PM PDT FRI JUL 22 2005 CAC071-230015- SAN BERNARDINO CA- 447 PM PDT FRI JUL 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 440 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE STORM WAS ABOUT 13 MILES NORTHWEST OF ADELANTO...OR ABOUT 19 MILES NORTHWEST OF VICTORVILLE...NEAR US HIGHWAY 395. THE STORM WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3481 11745 3481 11766 3460 11765 3459 11739 $$ SMALL
000 WGUS76 KSGX 230013 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 509 PM PDT FRI JUL 22 2005 CAC071-230045- SAN BERNARDINO CA- 509 PM PDT FRI JUL 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 513 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING OVER THE WARNED AREA. ALTHOUGH THE STORM IS WEAKENING...FLOODING IS EXPECTED TO CONTINUE UNTIL 545 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3481 11745 3481 11766 3460 11765 3459 11739 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:00 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM PDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT FRI JUL 22 2005 .SYNOPSIS...A MONSOONAL AIR MASS WILL BRING HUMID WEATHER INTO EARLY NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS MAY MOVE WEST OF THE MOUNTAINS DURING THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. FOR THE LATTER HALF OF NEXT WEEK...A WEAK TROUGH OF LOW PRESSURE MAY DEVELOP OFF THE CALIFORNIA COAST BRINGING DRYING AND MINOR COOLING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER CONTINUES TO BE VERY SHALLOW AND CONFINED MAINLY TO THE COASTAL WATERS. EXPECT LITTLE CHANGE IN THE MARINE LAYER DEPTH THROUGH THE WEEKEND. THUNDERSTORMS WERE ALREADY FIRING UP OVER THE AREA MOUNTAINS EARLY THIS AFTERNOON...SIMILAR TO THURSDAY AFTERNOON. EXPECT THESE THUNDERSTORMS TO DISSIPATE BY SUNSET. WILL KEEP THE FLASH FLOOD WATCH IN PLACE THROUGH THIS EVENING. LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR SATURDAY BASED ON THE MOISTURE THAT IS EXPECTED TO MOVE IN ASSOCIATED WITH THE REMAINS OF EMILY. MODELS CONTINUE TO INDICATE THE EASTERLY WAVE ASSOCIATED WITH WHAT ONCE EMILY WILL MOVE THROUGH THE AREA SATURDAY AND SUNDAY. MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THIS WAVE SHOULD INCREASE ON SATURDAY WITH THUNDERSTORMS BECOMING MORE WIDE SPREAD SATURDAY AFTERNOON. CLOUDS ON SUNDAY COULD BE THICK ENOUGH TO LIMIT HEATING WHICH MAY RESULT IN MORE GENERALIZED SHOWERS BUT THERE STILL IS THE POSSIBILITY OF THUNDERSTORMS WITH THIS MOISTURE ON SUNDAY. SOME OF THIS MOISTURE SHOULD REACH THE WESTERN VALLEY AND COASTAL AREAS ON SUNDAY. MOISTURE SHOULD BEGIN TO DECREASE ON MONDAY ALLOWING ADDITIONAL HEATING SO EXPECT THUNDERSTORMS TO CONTINUE. MEDIUM RANGE MODELS INDICATE A WEAK TROUGH WILL BEGIN TO DEVELOP ALONG THE PACIFIC NORTHWEST COAST DURING THE LATTER PART OF NEXT WEEK WHICH SHOULD BRING SOME COOLING ALONG WITH SOME DRYING TO THE AREA DURING THE PERIOD. && .AVIATION...SCATTTERED CUMULONIMBUS OVER MOUNTAINS BASES 10000-12000 FT MSL THROUGH 0300 UTC WITH TOPS TO 45000 FT. MEAN WIND FLOW IS SOUTHEAST LESS THAN 5 KTS THIS AFTERNOON THROUGH TONIGHT SO THUNDERSTORMS WILL BE NEAR STATIONARY THROUGH THE EVENING THEN REFORM/DRIFT NORTH ACROSS OVER SAN BERNARDINO DESERT TONIGHT. EXPECT IFR CONDITIONS ACROSS ALL MOUNTAIN RANGES BY 2300 UTC AS HOLES FILL IN. HAIL IS ALSO A THREAT WITH DIAMETERS OF 0.50-0.75 INCH EXPECTED. AFTER 0800 UTC UNTIL 1500 UTC ALONG IMMEDIATE COAST LOW IFR CONDITIONS EXPECTED WITH STRATUS/FOG BANK AT OR BELOW 400 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. FLASH FLOOD WATCH FROM NOON UNTIL 8 PM TODAY...SEE LAXFFASGX. && PUBLIC...HORTON AVIATION...BALFOUR
Hazardous weather outlook, Jul 22, 4:00 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI JUL 22 2005 CAZ056-058-231100- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ055-060-061-062-231100- SAN BERNARDINO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ048-050-231100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN DIEGO COUNTY VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY THROUGH MONDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ042-043-057-231100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS SAN DIEGO COUNTY COASTAL AREAS SANTA ANA MOUNTAINS AND FOOTHILLS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. HORTON
In the hours before
Local storm report, Jul 22, 2:34 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 PM PDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN BIG BEAR CITY 34.27N 116.85W
07/22/2005 0.00 INCH SAN BERNARDINO CA AMATEUR RADIO
HWY 18 NEAR EAGLE POINT. HEAVY RAINS CAUSING FLOODING OF
ROADWAY. PEASIZE HAIL
&&
BDOYLEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:49 PM PDT | Flash Flood Warning | SGX | San Diego | 56 min |
| Jul 22, 12:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 59 min |
| Jul 22, 12:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 57 min |
| Jul 22, 2:05 PM PDT | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Jul 22, 2:29 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 61 min |
| Jul 22, 2:57 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Jul 22, 3:23 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 67 min |
| Jul 22, 4:46 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 25 min |
| Jul 22, 4:58 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.